MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45 RELOAD BLUE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 45 RELOAD BLUE
Model Number 48645B-04
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product related to the reported event has been returned for evaluation.Therefore, there is no failure analysis of the product.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy surgical procedure, the stapler 45 instrument misfired with two different blue reloads.The customer noted an exposed blade error message and staples fell inside the patient.The staples were retrieved during the same procedure.The customer used a third party laparoscopic stapler to continue and the procedure was completed with no injury to the patient.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the instrument and accessories were inspected prior to use with no damage noted.The procedure was a da vinci-assisted low anterior resection surgical procedure.The reported issue happened during a second fire on the bowel tissue with the stapler 45 instrument.The tissue was not exposed to any radiation/chemotherapy and it was not calcified.Prior to the stapler fire, the surgeon experienced clamping issue and encountered obstructions between the instrument jaws.The surgeon did not use buttress material.The surgeon also noted malformed staples.There was no excessive bleeding or tissue damage.The or staff discarded all reloads that were used during the procedure so they are not available for return.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 45 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16927522
Report Number2955842-2023-13420
Device Sequence Number6720435
Product Code GDW
UDI-Device Identifier10886874112875
UDI-Public(01)10886874112875(10)L90190729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48645B-04
Device Catalogue Number48645B
Device Lot NumberL90190729 0948
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown